On a Free Boundary Problem for a Two-Species Weak Competition System

Jong Shenq Guo, Chang-Hong Wu*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

106 Scopus citations

Abstract

We study a Lotka-Volterra type weak competition model with a free boundary in a one-dimensional habitat. The main objective is to understand the asymptotic behavior of two competing species spreading via a free boundary. We also provide some sufficient conditions for spreading success and spreading failure, respectively. Finally, when spreading successfully, we provide an estimate to show that the spreading speed (if exists) cannot be faster than the minimal speed of traveling wavefront solutions for the competition model on the whole real line without a free boundary.

Original languageEnglish
Pages (from-to)873-895
Number of pages23
JournalJournal of Dynamics and Differential Equations
Volume24
Issue number4
DOIs
StatePublished - 1 Dec 2012

Keywords

  • Free boundary
  • Lotka-Volterra model
  • Spreading speed
  • Spreading-vanishing dichotomy

Fingerprint Dive into the research topics of 'On a Free Boundary Problem for a Two-Species Weak Competition System'. Together they form a unique fingerprint.

Cite this